MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ENSEAL X1; Electrosurgical cutting & coagulation & accessories

Ethicon Endo-Surgery, LLC. ENSEAL X1; Electrosurgical cutting & coagulation & accessories
Catalog Number NSLX120L
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparotomy procedure the device was opened and the handle broke off.Opened a new device to continue operation.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/11/2026.D4 batch#: z7007e.Additional information was requested and the following was obtained: was surgery delayed due to the reported event? no.Was procedure successfully completed? yes.Patient status/outcome/consequences? no.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with no apparent damaged.Mechanical testing, it was observed the trigger loose causing the jaw to not close and open.The device was connected to a gen11 and it was recognized, due to the condition of the device returned not all functional testing could be performed.The device was disassembled to verify the condition of the internal components, and it was found that the firing mechanism was broken inside the shrouds.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.It is possible that excessive force in attempting to close the jaw may have caused this damage.A manufacturing record evaluation was performed for the finished device lot/batch z7007e, and no non-conformances were identified.

Brand Name
ENSEAL X1
Common Device Name
Electrosurgical cutting & coagulation & accessories
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Jabil (Tajuana)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50733473
Report Number3005075853-2026-07472
Device Sequence Number10574778
Product Code GEI
UDI-Device Identifier10705036015024
UDI-Public(01)10705036015024(11)300131(10)Z7007E
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K163548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX120L
Device Lot NumberZ7007E
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/19/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown